Alert archive / Florida / Small Craft Advisories in 2018

Small Craft Advisory 13, NWS Tallahassee, FL

March 26, 2018

NWS Tallahassee, FL issued this small craft advisory at Mar 26, 2018, 3:20 AM EDT. It took effect at Mar 26, 2018, 10:00 AM EDT. It was in force for 30 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2018, 3:20 AM EDT (07:20 UTC)
In effect from
Mar 26, 2018, 10:00 AM EDT
Expired
Mar 27, 2018, 4:00 PM EDT
In force
30 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

258 
WHUS72 KTAE 260720
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
320 AM EDT Mon Mar 26 2018

...WINDS AND SEAS WILL INCREASE ACROSS THE MARINE AREA TODAY INTO
TONIGHT...


GMZ750-752-770-772-261430-
/O.NEW.KTAE.SC.Y.0013.180326T1400Z-180327T2000Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
320 AM EDT Mon Mar 26 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM
EDT TUESDAY...

The National Weather Service in Tallahassee has issued a Small
Craft Advisory, which is in effect from 10 AM this morning to
4 PM EDT Tuesday. 

* WINDS...20 to 25 knots

* WAVES/SEAS...5 to 7 feet with occasional seas to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ755-775-261430-
/O.NEW.KTAE.SC.Y.0013.180327T0000Z-180327T2000Z/
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
320 AM EDT Mon Mar 26 2018

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 4 PM
EDT TUESDAY...

The National Weather Service in Tallahassee has issued a Small
Craft Advisory, which is in effect from 8 PM this evening to 4 PM
EDT Tuesday. 

* WINDS...20 to 25 knots

* WAVES/SEAS...4 to 6 feet with occasional seas to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
3 follow-up statements
116 
WHUS72 KTAE 261352
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
952 AM EDT Mon Mar 26 2018

...WINDS AND SEAS WILL INCREASE ACROSS THE MARINE AREA TODAY INTO
TONIGHT...

GMZ750-752-770-772-262100-
/O.CON.KTAE.SC.Y.0013.180326T1400Z-180327T2000Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
952 AM EDT Mon Mar 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT
TUESDAY...

* WINDS...20 to 25 knots

* WAVES/SEAS...5 to 7 feet with occasional seas to 9 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ755-775-262100-
/O.CON.KTAE.SC.Y.0013.180327T0000Z-180327T2000Z/
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
952 AM EDT Mon Mar 26 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 4 PM EDT TUESDAY...

* WINDS...20 to 25 knots

* WAVES/SEAS...4 to 6 feet with occasional seas to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
103 
WHUS72 KTAE 270713
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
313 AM EDT Tue Mar 27 2018

...ELEVATED WINDS AND SEAS WILL CONTINUE INTO THIS AFTERNOON...

GMZ750-752-770-772-271430-
/O.CON.KTAE.SC.Y.0013.000000T0000Z-180327T2000Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
313 AM EDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...20 to 25 knots

* WAVES/SEAS...4 to 6 feet with occasional seas to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ755-775-271430-
/O.CON.KTAE.SC.Y.0013.000000T0000Z-180327T2000Z/
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
313 AM EDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...20 mph

* WAVES/SEAS...3 to 5 feet with occasional seas to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$
083 
WHUS72 KTAE 271417
MWWTAE

URGENT - MARINE WEATHER MESSAGE
National Weather Service Tallahassee FL
1017 AM EDT Tue Mar 27 2018

...ELEVATED WINDS AND SEAS WILL CONTINUE INTO THIS AFTERNOON...

GMZ750-752-770-772-272000-
/O.CON.KTAE.SC.Y.0013.000000T0000Z-180327T2000Z/
Coastal waters from Mexico Beach to Okaloosa Walton County Line
FL out 20 NM-
Coastal waters from Mexico Beach to Apalachicola FL out 20 NM-
Waters from Mexico Beach to Okaloosa Walton County Line FL from
20 to 60 NM-
Waters from Apalachicola to Mexico Beach FL from 20 to 60 NM-
1017 AM EDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...20 knots

* WAVES/SEAS...4 to 6 feet with occasional seas to 8 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

GMZ755-775-272000-
/O.CON.KTAE.SC.Y.0013.000000T0000Z-180327T2000Z/
Coastal Waters From  Ochlockonee River to Apalachicola Fl out to
20 Nm-
Waters from  Suwannee River to Apalachicola FL from 20 to 60 NM-
1017 AM EDT Tue Mar 27 2018

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...

* WINDS...20 knots

* WAVES/SEAS...3 to 5 feet with occasional seas to 6 feet.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Small Craft Advisory means that wind speeds of 20 to 33 knots
are expected to produce hazardous wave conditions to small craft.
Inexperienced mariners, especially those operating smaller
vessels should avoid navigating in these conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 3:10 AM EDT, 10 minutes earlier.

Area forecast discussion, Mar 26, 3:10 AM EDT, 10 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
310 AM EDT Mon Mar 26 2018

.NEAR TERM [Through Today]...

A wedge of high pressure will continue to build in from the
northeast in the wake of a backdoor cold front. Surface winds will
be from the northeast to east and southeast to south above the
boundary layer. The result of the isentropic lift will keep low
overcast conditions across our area with only a slight chance (20%)
of light rain or drizzle. With the brisk northeasterly flow and
overcast skies, temperatures will be below seasonal levels. Highs
will range from the upper 50s across our northernmost GA zones to
the upper 60s to around 70 along and near the Florida coast.

.SHORT TERM [Tonight Through Wednesday]...

Upper level ridging builds in on Tuesday with the axis sliding
east of the CWA on Wednesday. At the surface, the wedge of high
pressure remains in place tonight but breaks down on Tuesday as
the center of the surface high begins to slide southward. Model
soundings show the low levels drying some tonight and thus do not
mention PoPs, however it's possible this drying is a little on the
fast side and patchy drizzle/light rain could develop, but even
so, would not expect it to be more than a trace. After tonight,
with the upper level ridging building in and the surface high
sinking southward and low level flow becoming southerly, expect
the remainder of the short term to be dry with the focus on the
warm temperatures. Highs will reach into the mid 70s to low 80s
with lows in the mid 50s to lower 60s.

.LONG TERM [Wednesday Night Through Monday]...

The best chance of rain over the next week will be as the next
front moves through on Friday with PoPs in the 60-70% range.
After that, high pressure builds in again and the remainder of the
long term will be dry. Highs initially near 80 on Thursday will
only cool into the mid 70s on Saturday behind the front before
increasing back to near 80 for Sunday. The main impact temperature
wise with the front will be with the low temperatures as lows in
the upper 50s to mid 60s cool into the lower to mid 50s behind the
front.

&&

.AVIATION [Through 06Z Tuesday]...

Only patches of very light rain remain across the region. Expect
CIGS to prevail at IFR levels at least through daybreak with brief
periods of MVFR/IFR vsbys at some locations. A gradual improvement
to MVFR CIGS will occur after daybreak. Winds will be easterly
around 10 kts gusting to 20 kts or higher at times.

&&

.MARINE...

Winds and seas will increase today into tonight with advisory
conditions spreading across the marine area. While winds are
expected to fall below advisory criteria later Tuesday, winds and
seas will remain elevated through the week. Easterly winds today
will become southerly by mid week.

&&

.FIRE WEATHER...

Hazardous fire weather conditions are not expected through the next
several days.

&&

.HYDROLOGY...

The next widespread chance of precipitation will be Friday as a
front moves through the CWA. Rainfall amounts of 0.5-2 inches are
possible and these amounts are not expected to cause flooding.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   65  57  77  54  78 /  20  10  10   0   0
Panama City   69  60  74  62  75 /  20  10  10   0   0
Dothan        61  54  76  56  80 /  20  10  10   0   0
Albany        57  52  75  55  80 /  20  10  10   0   0
Valdosta      62  54  75  53  80 /  20  10  10   0   0
Cross City    71  57  78  53  78 /  10  10  10   0   0
Apalachicola  69  61  73  61  73 /  10  10  10   0   0

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk until 5 AM EDT /4 AM CDT/ early this
     morning for Coastal Bay-Coastal Gulf.

     High Rip Current Risk through late tonight for Coastal Franklin-
     South Walton.

GA...None.
AL...None.
GM...Small Craft Advisory from 10 AM this morning to 4 PM EDT Tuesday
     for Coastal waters from Mexico Beach to Apalachicola FL out
     20 NM-Coastal waters from Mexico Beach to Okaloosa Walton
     County Line FL out 20 NM-Waters from Apalachicola to Mexico
     Beach FL from 20 to 60 NM-Waters from Mexico Beach to
     Okaloosa Walton County Line FL from 20 to 60 NM.

     Small Craft Advisory from 8 PM this evening to 4 PM EDT Tuesday
     for Coastal Waters From Ochlockonee River to Apalachicola
     Fl out to 20 Nm-Waters from Suwannee River to Apalachicola
     FL from 20 to 60 NM.

&&

NEAR TERM...Barry
SHORT TERM...Fieux
LONG TERM...Fieux
AVIATION...Barry
MARINE...Fieux
FIRE WEATHER...Barry
HYDROLOGY...Fieux

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 10:57 AM EDTRip Current StatementTAEBay, Gulf15 hr

Nearby

Small Craft Advisories in Florida, 2018Every small craft advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.